MAUDE Adverse Event Report: SYNTHES ELMIRA 11.0MM TI HELICAL BLADE 90MM; ROD,FIXATION,INTRAMEDULLARY

SYNTHES ELMIRA 11.0MM TI HELICAL BLADE 90MM; ROD,FIXATION,INTRAMEDULLARY
Model Number 456.303
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product code: hwc.Complainant device is not expected to be returned for manufacturer review/investigation.(b)(4).A device history record (dhr) review was performed for part #: # 456.303 lot # 7390079: release to warehouse date: 20 may 2013, manufacturing site: (b)(4): a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 11.0 mm ti helical blade 90 mm product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no non-conformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent revision surgery on (b)(6) 2017 to remove a trochanteric fixation nail (tfn) system for a conversion to a total hip replacement.The patient was initially implanted on an unknown date.Post-operatively the patient had fallen and broke her femur again.Cables were implanted to hold the bone together before removal of nail, then continued on to complete the hip replacement.During the revision the tfn nail, helical blade, locking screw and end cap were easily removed, whole and intact.There was no surgical delay.No patient harm was reported.The procedure was successfully completed.No device malfunctions occurred during the revision.The patient received a total hip replacement.Patient outcome was reported as stable.This report is for one (1) 11.0 mm ti helical blade 90 mm.This is report 2 of 4 for complaint (b)(4).

Brand Name
11.0MM TI HELICAL BLADE 90MM
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
SYNTHES ELMIRA
35 airport road
horseheads NY 14845
MDR Report Key7002809
Report Number3003506883-2017-10253
Device Sequence Number19111981
Product Code HSB
UDI-Device Identifier10886982226679
UDI-Public(01)10886982226679(10)7390079
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K011857
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number456.303
Device Catalogue Number456.303
Device Lot Number7390079
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2017
Initial Report FDA Received Date11/06/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight52